Share Facebook


11-12-2010, 03:56 PM   #1
Jenny06xx
Senior Member
 
Join Date: Oct 2010
Location: Cwmbran , gwent, United Kingdom
Imuran and 6 mp ??

Hi again
I received a letter today from my ibd nurse with alot of info on these two drugs that my consultant had asked her to send me and to contact her if I have any questions lol
So I take it that I will be going on either one or both of these imunosuppressants ( they were called other names longer but I've checked the net an they are definitely imuran and 6mp that I have seen on here in threads before)
Am I right that these are kind of chemotherapy drugs?
What are the more common side effects or sickness?
Will my hair fall out ? Will I still get pain or will I feel better ?
Sorry lots more I'd like to know but I'll keep it short lol Jen XX
__________________
diagnosed with crohn's disease September 2010 symptoms since 2003
Acute pancreatitis 2003
gallbladder removed laprascopic 2003

Meds

Budesonide finished again !!
Pentasa 2g 2x a day
Pred 40mg
Ensure plus ( no longer needed)
Dihydrocodeine 120mg slow release 3 a day
Dihydrocodeine 30mg 2.. 4x day
Tramadol 50 mg 2 ...4x a day ( stopped coz it's not helping )

Waiting for fist appointment at pain clinc I hope it helps !
11-12-2010, 04:43 PM   #2
DustyKat
Super Moderator
 
DustyKat's Avatar
 
Join Date: May 2010
Location: New South Wales, Australia
Imuran and 6mp are chemically related. Imuran (Azathioprine) actually converts to 6mp when it's in the body so you won't be on both.

Here is an article that explains a lot of what you may want to know about the two drugs and Crohns:

http://www.medicinenet.com/crohns_disease/page11.htm

Everyone responds differently to the drugs and where some people can take them with no side effects others have almost immediate reaction to them. If you are on them you require regular blood tests to ensure you are not too immunosuppressed.

In my own daughters case she has taken Imuran for 4 years with no ill effects but she had surgery and has only been on a low maintenance dose since then. She is in remission.

Good luck!
Dusty
__________________
Mum of 2 kids with Crohn's.
11-13-2010, 10:48 AM   #3
Welsh-bird
Senior Member
 
Join Date: Sep 2010

My Support Groups:
Hi Jen,
I started on Azathioprine back in May (Imuran), and had an alleric reaction to it, - my hands and joints started to swell, and my hands became blistered. Rang my IBD nurse, and she stopped it immediately. Once thing's had started to get better, my Gastro started me on 6MP and I'm still taking it. The 1st few weeks I did suffer with nausea, and was given meds to help with it, but once my system became used to the 6MP, it all started to subside. I'm now noticing that my hair is thinning a little, but not falling out as you'd expect with chemo. Yes, they are chemo drugs, but used in much smaller doses for IBD.
As Dusty has said, they are to all effects the same drug, so you won't be on both. Please make sure that you have your regular blood tests, mine showed that my LFT were raising on the 6MP and it was stopped temporarily to allow it to return to normal.
I hope whichever they start you on will work for you. Despite my probs with these drugs, I do think that the 6MP is certainly making a difference to my UC.
All the best,
Andrea x
__________________
Andrea


Diagnosed UC 1999, Re Dx'd CD April 2011, Gastritis Dec 2010.
Resection Jan 2011, Total Colectomy 18.03.2011
Hoping to get a break sometime soon......
Reply

Thread Tools


All times are GMT -5. The time now is 07:40 AM.
Copyright 2006-2017 Crohnsforum.com